Hot sweats at 78 ?

Trying to get a doctor appointment now is hopeless, 6 weeks in advance unless I'm an emergency.....

Well Ive been on 100 ml thyroxine for many years, despite complaining of heart palps & occasional dizziness.

What I need to know is are my symptoms because I need more or less thyroxine ? I had a blood test before Christmas which I was told put me (within range) really no help to me.

Can anyone advise before I melt! please..?

10 Replies

  • I am well past menopause and hot sweats and heart palpitations have turned out to be a reaction to carbohyrates. Simple sugars are not too bad, but a yourkshire pudding with gravy a few days ago, made me hot, sent my heart rate to 120 and my blood sugar to 29.

    Maybe cut out carbohrates for a couple of weeks? No braed, rice, root veg, pasta, or pastry.... Worth a try....

    g x

  • They always tell you it is "in range". If you have been on the same dose for so long it is highly likely you need a higher dose. Rather than waste your energy fighting with the nhs, I strongly recommend getting your own blood tests. Get t3 tested as that is a more accurate marker than tsh - which is all the nhs is obsessed with. T3 is probably out of range, your next battle will be trying to get an ignorant nhs gp to up your dose.

    So it may be simpler to just get your own meds online the way many here have been forced to do. It is more affordable than you might think and it is incredibly empowering being able to adjust your own dose as and when you need to - remember, you never get back the days/weeks/months/years of your life that the NHS steals from you.

    I had terrible sweats for about 2 years. Once i switched to ndt and managed my own dose, it stopped.

    For future ref, ALWAYS insist on a copy of your test results. Never accept being told they are "in range", the classic NHS fob off line. You are entitled to a copy under the DPA. Then you can post your results here- with ref ranges, and we can help more.

    Good luck,

  • Also, if the hot sweats are a relatively new symptom, they might not be related to the thyroid. It could be a new condition. Do you feel your bones aching inside at night, for example, as well? These two, along with intense tiredeness, were my brother's first symptoms of chronic lymphocytic leukaemia. It probably isn't that, but I think you should make a non urgent appointment with your GP to discuss it.

  • Sam75, if your thyroid levels are within range you are not overmedicated, but depending where within range you may be undermedicated. If you post your thyroid results with ranges members will advise.

    Low B12 can cause night sweats, and as B12 levels drop as we age, it may be an idea to ask your GP to test B12 and folate.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • I had hot sweats with low B12, it often accompanies thyroid problems. Perhaps speak to your GP and ask for a blood test to check your levels. Also ask for a copy of your blood test results to keep, for your own information, and to post on here for more advice. Best wishes MariLiz

  • Two other considerations may be the mild weather and the tog our our duvet, so many have a winter weight on the bed and are finding it unbearable at night. I do agree that carbs may also be a problem and have placed myself on a bread/rice/potato free diet this new year. Aged 75 I also get very hot in the night. I am also in the process of looking at a new bed as many modern mattresses cause excessive heat as do certain pillows. Just thought I would add this to the mixing pot of finding the cause.

  • sorry should have read tog of our duvet

  • Strangely, I'm sweating just as much during the day...just wish I knew whether to increase my levo a bit or not...Doc hasn't a clue ....

  • Difficult Sam but you need to ask for more tests, how is your weight?

  • hi,

    not sure if this will be helpful but I was recently on Block and replace therapy for Graves and whilst taking Levothyroxine 100mg my blood tests were in the normal range I was told but I was constantly feeling hot and had sweats in the day and night. I felt almost as bad as I did before diagnosis when I was Hyper! In August I came off all medication and it now looks as if I am in remission(last blood test due in Feb to confirm ). within two weeks of coming off Levonthe hotness and sweats went completely. I definitely know it was the Levo causing it. Niccardiff.

You may also like...